Adderall & Losing My Mind

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NWlaura
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/19/2010 2:52 PM (GMT -6)   
I am almost 31
I started Adderall XR in January and had great results at first
I didn't want to admit it at the time but I can see that early on, I was feeling on edge and was very snippy to my husband

We raised dosages and when I got to 30mg I lost it.
I was crying all the time
Feeling like EVERYONE was mean to me
Very VERY thin skin and took everything wrong
Felt unstable.
I was fighting with everyone and I felt that they were all the ones attacking me.

The doc said the adderall did it. We even talked about the possibility that it had made Bi-Polar emerge. But decided that my history and symptoms did not match that diagnosis

We lowered the dose and I took a leave of absense from work. At this time there was a huge fight within my family that has also created a lot of "real" stress. I have been depressed for months and months.

I'm on
20mg of Adderall......but currently starting 10mg...then none
20mg Zolof
20mg of paxil
.5 Klonapine at night
Was on paxil for 11yrs and we are lowering the dose every week


The point is:
We thought 30mg made me freak out
That was June
I am on 20mg, and yes have some real stress in life, but I am also loosing it. I feel almost worse than I did when I was on 30mg and having the 1st melt down

I have looked online and I think that the adderall has induced this
I cry on and off all day
I am angry and I yell at my husband
I feel self-loathing
cannot concentrate
Losing weight
feeling very sensatvie and thin skin
feeling helpless
moods changing all day long. moment to moment

So I ask you: Has this happened to you?
My doc did not really know what was happening at the time....and it's a process to figure out what is going on
But I really think the adderall is the base cause.

What do you think?
Advice on how to become stable?

I am reaching out for a new doc since I just changed insurance. I need help. Things are deteriorating and it's terrible to feel like you emotions are so out of your control

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/19/2010 3:06 PM (GMT -6)   
Hello and welcome to HealingWell,
 
I am sorry but I have a P-Dr. that does not believe in Rx Adderall XR for Depression.  Adderall is a stimulant and a combination of 2 amphetamine salts.  Is is also schedule 2 controlled substance.  I am wondering if you were prescribed it for another reason then Depression ?
 
Perhaps this medication is causing you extreme anxiety and agitation along with your personal problems.  Please do see your Dr.  re you feelings and if you are not satisfied seek out a Psychiatrist to help you get on meds and into some counseling.
 
Blessings,
 
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

NWlaura
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/19/2010 3:40 PM (GMT -6)   
I'm sorry that I was more clear

I had ADHD
I was diagnosed when i was 15. I tried the ritalin at the time and it worked but then make me feel irritable.
I am starting my Senior year in college after years of work (31, remember haha)

So I started to look into trying medication again. I met with the psychiatrist and we went thru the few month process of having me rediagnosed and then we started meds

I have a mild history of some depression, but nothing too serious
I HAVE had anxiety for 11 years and this is why I never tried meds. I felt that it would be impossible to take an "upper" and not have anxiety. I was told that meds were different and with so many options, I would be able to control my add and not have anxiety. I was having TERRIBLE trouble in school as things were getting harder in school. I needed the help and at first the medication made a HUGE difference

THEN about 6 months in....at 30mg, I started to have a drastic change in my moods
This has not gotten better
I DID feel better at 1st when we lowered my dose and put me on some other anti-anxiety meds. This was damage control
BUT over the past few months...now that I am back on adderall but at the dose that we thought had worked before...I feel terrible and worse than I did the first time I melted down

So, I should have been clear
I was NOT given ADD meds for depression
and I was not coming to the doc with depression issues
My issues were Anxiety (mild at the time due to long term paxil use)
and serious issues with ADHD
We tried to work on the ADHD and now I am having a lot of mental problems

I do have a family history of depression and I have had some episodes in the past
I was not currently having issues when we started the meds
I think this is the worst depression I have had in my life. And it is not "just" depression. Feels very "anxiety based" I am so irritable. I am angry a lot and more than anything...I feel alone and that everyone is mean to me. So it's confusing. I am not having a panic attack...but I feel that this is some depression/anxiety mix

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/20/2010 10:24 AM (GMT -6)   
Hey there,  OK,  now I have it straight.  I was thinking perhaps you had ADHD. 
 
I have both anxiety and depression and sometimes it is very difficult to know which came first  - the anixety which caused me to feel depressed is what I feel happened.  My first experience was a major panic attack in 1982 and from there I was dx with depression. 
 
I went back to school when I had 4 children at home and I know toward the end I had some anxiety problems that knocked me down but I made it through school and worked for 30 years without missing work due to my mental health issues other then 2 times for brief periods ( several weeks off)
 
What helped me the most was my psychiatrist and my therapist of which I have had 4 different ones over the years. 
 
I do not have a lot of knowledge of ADHD but I do hope that perhaps another member will have some input for you.
 
I am here to support you so stay strong and keep on talking with us.
 
Gentle Hugs,
 
Kitt
~~Kitt~~
Moderator: Anxiety/Panic, Osteoarthritis, GERD/Heartburn and Heart/Cardiovascular Disease.
www.healingwell.com

"If you can't change the world, change your world"

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42609
   Posted 10/20/2010 10:37 AM (GMT -6)   
Hi Laura,

It sounds like the higher dose of adderall caused you some anxiety. Do any of your meds work for that? How about a mood stabilizer? It sounds like it would help with some of your issues. I take abilify and it really helps. I take 60 mg of adderall each day. And it helps a lot with fatigue.

I hope that you feel better soon.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 1:23 PM (GMT -6)
There are a total of 3,004,719 posts in 329,164 threads.
View Active Threads


Who's Online
This forum has 161748 registered members. Please welcome our newest member, Adil.
347 Guest(s), 15 Registered Member(s) are currently online.  Details
Michelejc, Startech, clocknut, JoHnGaMeR90, 81GyGuy, PeterDisAbelard., Admin, Dogdays, The Dude Abides, FrackMe, InTheShop, ddyss, oregonhay, nakamura1967, iPoop